Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 134, NWS Pueblo, CO

August 5, 2009Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 5, 2009, 2:49 PM MDT for Las Animas County, Colorado. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2009, 2:49 PM MDT (20:49 UTC)
Expired
Aug 5, 2009, 3:32 PM MDT
In force
43 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 140 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 2:53 PM MDTHAIL 0.754 Sw Trinidad, COWITH HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
2305 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 052049
SVRPUB
COC071-052145-
/O.NEW.KPUB.SV.W.0134.090805T2049Z-090805T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES TRINIDAD...

* UNTIL 345 PM MDT...

* AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTHEAST OF TRINIDAD...AND WAS MOVING TOWARD THE NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TRINIDAD.
  BONCARBO.
  GULNARE.
  HOEHNE.
  TYRONE.
  MODEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3731 10483 3763 10416 3709 10387 3698 10441
      3699 10468
TIME...MOT...LOC 2049Z 193DEG 10KT 3714 10442

$$
SR
2 follow-up statements
000 
WWUS55 KPUB 052103
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT WED AUG 5 2009

COC071-052145-
/O.CON.KPUB.SV.W.0134.000000T0000Z-090805T2145Z/
LAS ANIMAS CO-
303 PM MDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR WESTERN LAS ANIMAS COUNTY...

AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR TRINIDAD...AND WAS MOVING TOWARD THE NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HOEHNE.
  TYRONE.
  MODEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3739 10465 3763 10416 3710 10391 3698 10441
      3699 10468
TIME...MOT...LOC 2104Z 197DEG 13KT 3718 10443

$$
SR
000 
WWUS55 KPUB 052132
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT WED AUG 5 2009

COC071-052142-
/O.CAN.KPUB.SV.W.0134.000000T0000Z-090805T2145Z/
LAS ANIMAS CO-
332 PM MDT WED AUG 5 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WESTERN LAS
ANIMAS COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3739 10465 3763 10416 3710 10391 3698 10441
      3699 10468
TIME...MOT...LOC 2132Z 197DEG 13KT 3728 10439

$$
SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 5:03 AM MDT, 9 hours 46 minutes earlier.

Area forecast discussion, Aug 5, 5:03 AM MDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
503 AM MDT WED AUG 5 2009

.SHORT TERM...
(TODAY AND TONIGHT)

MAIN CHALLENGES IN THE SHORT TERM REVOLVE AROUND POPS...TEMPS...AND
POTENTIAL STRENGTH OF THUNDERSTORMS ACROSS THE FAR EASTERN PLAINS...

UPPER RIDGE CURRENTLY CENTERED ACROSS NORTHERN/CENTRAL NEW MEXICO
WITH A FEW SHORTWAVES CIRCULATING AROUND ITS PERIPHERY.  THE
FIRST CHALLENGE IS IDENTIFYING AND TIMING ANY POTENTIAL SHORTWAVES TO
AFFECT THE FORECAST AREA TODAY. APPEARS TO BE A WEAK FEATURE TO THE
NORTH ACROSS UT/NRN CO WHICH WILL BE CIRCULATING AROUND THE NRN
PERIPHERY AND WILL PROBABLY STAY TOO FAR NORTH TO AFFECT THE AREA.
APPEARS TO BE ANOTHER SHORTWAVE BACK ACROSS SOUTHEAST AZ AND
SOUTHERN NM WHICH IS STILL KICKING OFF SOME LIGHTNING LATE TONIGHT. THIS
WAVE IS PROJECTED BY MODELS TO MOVE INTO THE 4 CORNERS REGION LATE
THIS AFTN AND EVENING...THOUGH APPEARS THAT IT MAY TAKE SOME TIME TO
ARRIVE...LEADING TO A LATER SHOW FOR ANY FORCING.

ANOTHER UNSEASONABLY WARM DAY IN STORE FOR THE WEST...WITH GROWING
UNCERTAINTY AS TO HOW HOT IT WILL GET AS ONE PROGRESSES EASTWARD
ACROSS THE FCST AREA.  MODELS INDICATE A GREATER LIKELIHOOD FOR
SOUTHWEST WINDS TO SPREAD ACROSS THE I-25 CORRIDOR AND WITH H7 TEMPS
INCREASING AROUND +18C TO +19C APPEARS AT LEAST THE I-25 CORRIDOR
SHOULD SEE A SIGNIFICANT WARM UP VS TEMPS OF YESTERDAY.  FARTHER
EAST...WINDS STAY MORE EAST TO SOUTHEASTERLY WITH POTENTIAL FOR OLD
FRONTAL BOUNDARY TO SET UP ACROSS THE FAR EASTERN COUNTIES THROUGH
THE AFTN.  HAVE OPTED TO SHAVE OFF A FEW DEGREES FROM FCST MAXT
TODAY ACROSS THE EASTERNMOST COUNTIES.  ELSEWHERE...SRN I-25
CORRIDOR/ADJACENT PLAINS SHOULD WARM INTO THE 90S TO AROUND 100.

AS FOR THUNDERSTORM POTENTIAL...ELEVATED HEATING OVER THE MOUNTAINS
SHOULD BE ENOUGH TO TRIGGER ISOLATED TO LOW GRADE SCATTERED
THUNDERSTORMS ACROSS THE HIGHER TERRAIN (WITH GREATEST COVERAGE
ALONG THE CONTINENTAL DIVIDE).  WITH SFC DEW POINTS REMAINING FAIRLY
LOW...MAIN THREAT WITH THESE THUNDERSTORMS WILL BE GUSTY WINDS AND
LIGHTNING.  ANOTHER FOCUS AREA MAY BE ALONG THE FRONTAL BOUNDARY
ACROSS THE FAR EASTERN COUNTIES.  HOWEVER IT WILL TAKE LONGER TO
HEAT UP SUFFICIENTLY TO BREAK THE CAP...AND IT APPEARS ANY FORCING
FROM SHORTWAVES EMBEDDED IN THE FLOW WILL BE MORE LIMITED FOR THIS
REGION.  NAM AND GFS DIFFER CONSIDERABLY WITH THE QUANTITY OF LOW
LVL MOISTURE ACROSS THIS AREA...WITH NAMS OVER EXUBERANT 50S AND
LOWER 60 DEW POINTS...TO THE MUCH MORE CONSERVATIVE GFS WITH MID
40S/LOWER 50S.  IF NAM IS CORRECT THEN CAPES COULD APPROACH
1500-2500 J/KG BY LATE THIS AFTN...WITH AROUND 15-40 J/KG OF CIN.
0-6KM SHEARS RUN AROUND 35 KTS IN THE NAM...WHICH WOULD BE SUFFICIENT
FOR ONE OR TWO SEVERE THUNDERSTORMS.  DRY OUT SFC DEW POINTS INTO
THE LOWER 50S...AND CAPES COME DOWN SIGNIFICANTLY TO LESS THAN 1000
J/KG (AS IN THE GFS).  THINK REALITY MAY BE SOMEWHERE BETWEEN THESE
TWO SOLN.  PLAN TO MENTION A FEW NEAR SEVERE STORMS ACROSS THE
PLAINS IN THE HWO.  EVEN IF THE DEW POINTS STAYED IN THE
MID/UPPER 50S...WET BULB ZEROS WILL BE AROUND 10-11KFT...SO MIGHT BE
DIFFICULT TO GET LARGE HAIL UNLESS STORM MODE WAS SUPERCELLULAR.
WOULD LIKE TO SEE A LITTLE MORE SHEAR BEFORE BUYING OFF ON THAT
SOLN.  LATER SHIFTS WILL CONTINUE TO MONITOR TRENDS AND WILL UPDATE
THIS THINKING IF NECESSARY. -KT

.LONG TERM...
(THURSDAY THROUGH NEXT WEDNESDAY)

ISSUES DURING THE LONGER TERM APPEAR TO BE POPS...ESPECIALLY
THROUGH LATE THIS WEEK...POTENTIAL FOR CONTINUED UNSEASONABLY
VERY WARM MAXIMUM TEMPERATURES AND INCREASING WINDS/FIRE
POTENTIAL FROM LATER THIS WEEK INTO AT LEAST THE WEEKEND.

MOST RECENT COMPUTER SIMULATIONS/FORECAST SOUNDINGS INDICATE THAT
AS UPPER HIGH MOVES INTO TEXAS FROM NEW MEXICO BY FRIDAY...INCREASED
ATMOSPHERIC MOISTURE LEVELS WILL NOTED OVER THE CWFA INTO FRIDAY
AS COMPARED TO PAST MONDAY AND TUESDAY...THEREFORE WILL CONTINUE
WILL ISOLATED TO SCATTERED POPS FOR BOTH THURSDAY AND FRIDAY.

RATHER SIGNIFICANT DRYING...ENHANCED GRADIENT WINDS AND INCREASING
FIRE WEATHER THREAT IS THEN ANTICIPATED OVER THE MAJORITY OF THE
CWFA FROM LATE WEEK INTO NEXT TUESDAY AS HEALTHY UPPER LOW MOVES
ACROSS THE NORTHERN US PLAINS/ONTARIO CANADA PROVINCE.

AT THIS TIME IT APPEARS THAT NEXT POTENTIAL SUBSTANTIAL UPSWING IN
DEEPER ATMOSPHERIC MOISTURE WILL HOLD OFF UNTIL MIDDLE TO LATTER
PORTIONS OF NEXT WEEK. FINALLY...ABOVE SEASONAL EARLY AUGUST
MAXIMUM TEMPERATURES ARE PROJECTED ACROSS THE REGION DURING THE
LONG TERM.

&&

.AVIATION...

VFR CONDITIONS EXPECTED AT TAF SITES THIS AFTERNOON.  SHOULD SEE
ANOTHER ROUND OF ISOLATED TSTORMS FOR THE TAF SITES LATER THIS
AFTERNOON/EVENING.  MAIN THREAT WITH THUNDERSTORMS WILL BE ERRATIC GUSTY
WINDS UP TO 50 MPH AND LIGHTNING.  OTHERWISE...LIGHT DIURNALLY
DRIVEN WIND PATTERNS EXPECTED AT TAF SITES THROUGH TONIGHT. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 5, 7:02 AM MDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
702 AM MDT WED AUG 5 2009

COZ058>089-093>099-061315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
702 AM MDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
MOUNTAINS AFTER NOON THEN DRIFT OFF INTO THE ADJACENT VALLEYS AND
PLAINS LATE THIS AFTERNOON THROUGH THIS EVENING. THE MAIN THREAT
WITH THUNDERSTORMS WILL BE LOCALIZED WIND UP TO 50 MPH AND DANGEROUS
CLOUD TO GROUND LIGHTNING.  HOWEVER ONE OR TWO STORMS COULD BECOME
STRONG ACROSS THE FAR EASTERN PLAINS WITH HAIL UP TO THE SIZE OF
PENNIES...WIND GUSTS UP TO 55 MPH...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY OVER
THE HIGHER TERRAIN. THE PRIMARY METEOROLOGICAL THREATS WITH
THE THUNDERSTORMS EACH DAY WILL BE BRIEF WIND GUSTS UP TO 50 MPH
AND HAZARDOUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE FAR EASTERN PLAINS AFTER 300 PM.

In the hours before

Special weather statement, Aug 5, 2:21 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
221 PM MDT WED AUG 5 2009

COZ074-088-094-052045-
EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN
7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW
7500 FT-
221 PM MDT WED AUG 5 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...TRINIDAD.

AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF SUGARITE...OR 12 MILES SOUTH OF
TRINIDAD...WHICH WAS MOVING TOWARD THE WEST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  COKEDALE.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR
Local storm report, Aug 5, 2:49 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             5 S TRINIDAD            37.10N 104.51W
08/05/2009  M1.00 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

            UP TO 1 INCH DIAMETER HAIL. SPOTTER INDICATES HAIL SLOWED
            OR STOPPED INTERSTATE 25 TRAFFIC SOUTH OF TRINIDAD.

&&

RGRAY

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:35 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas55 min
Aug 5, 4:18 PM MDTSevere Thunderstorm WarningPUBEl Paso37 min
Aug 5, 4:55 PM MDTAreal Flood AdvisoryPUBChaffee3 hr
Aug 5, 5:06 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo23 min
Aug 5, 5:22 PM MDTSevere Thunderstorm WarningPUBCuster, Huerfano, Pueblo53 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.